My mood is more…shaky, nervous, tense…than anxious at the moment.

I feel like I must be a hypochrondriatic NUT!!! The last three days I've been having panic attacks just come on for apparently no reason. I've reasoned that it could be change in schedule, and that I've known it was nearing the time for me to call for a refill on my meds (which I did today; it was no big deal, but I'd never had to do that before, so it was part of the unknown…) and also that I need to call my doc to tell him how I'm soon and also need to make an appointment to see him again for about a month from now. All of those things normally will stress me out.

But I don't think I have ever had anxiety this bad just come on in the middle of the day before…seemingly out of nowhere. In the past it was always out of some conscious thought. I knew where it was coming from, even if the root wasn't a logical reason for anxiety (not that there is a logical reason for anxiety).

I don't know if the anxiety has been popping up out of thoughts and worries that are constantly just under the surface or if it's just an anxiety coming out of nowhere–like maybe a side-effect of the prozac.

Then there's this: I've noticed that I've been having really weird dreams for at least a week now. I'm getting tired of them. They're not really that disturbing exactly, but they are…well, while I'm in the dreams, they can be stressful and traumatizing, but when I wake up, it's like whatever; that was extremely weird! But they're confusing and full of weird details that are swimming in my subconscious all day. I've had some pretty weird dreams before, but these are beyond weird. And to have them so often. And each one has had some person I know at the center of it–all people who aren't here. 1. My former pastor who moved away a few years ago (he had some weird shrinking disease and shrank to about an inch and died before my eyes). 2.A woman who used to go to my church who moved away awhile back; I don't know her that well (she was driving a van with me in it; ran out of gas, and started sloppily pouring gas into the tank–which was inside the back of the van! Then somehow it was a big semi, and something happened so that she wasn't in control of it, and I had to take control and drive it. I took an exit and parked the semi beside the road. But then I kept seeing that it was too close to the embankment and might fall down, so I had to keep redoing my parking job–over and over and over!!!). 3. A really good friend who I only know online (she was selling condoms at a fair booth! What was THAT about???!!!).

4. A good teenage friend that I haven't seen in a few years; she moved away. (She was running around with a bunch of friends at some kind of slumber type party. I was doing something to help entertain or something. This tall guy kept showing up dressed in different weird costumes, like a bunny costume! I saw his face pretty clearly, but I have no idea who he was.)

Anyway, these dreams are more annoying than anything. I know that if I'm remembering them this well in such great detail, then I am not sleeping very deeply. This would explain my tiredness.

Today I looked at the list of possible side effects for prozac–one was abnormal dreams. : / Of course, another possible side-effect is increased anxiety (even though it's supposed to reduce it). Also increased need to urinate–which I've been experiencing for the last few days. Of course, that happens every now and then anyway.

Sorry, this has turned out to be really long; I was hoping to keep my blog shorter this time. Seems they're getting longer and longer.

What are the chances that I might experience not only one of the side effects, but several? I don't know.

I also reason that increased anxiety and abnormal dreams could be related–they both could have to do with interrupted sleep. Anxiety always gets worse with lack of sleep, it seems. My doctor told me that the most common side effect is sleepiness, so if I experienced that, to just take it at night. I started out taking it out night 'cause I just didn't want to be taking so many meds in the morning; thought I might forget some or something. So I'm wondering, would this problem be fixed if I started taking the prozac in the morning? Is it taking the meds so soon before sleep that's messing with my sleep? Or is it the simple presence of the meds in my system that's doing it?

*Sigh* I don't know what I expect to accomplish by posting this here. It's something I need to discuss with my doctor. But, of course, that makes me anxious, too. If I call him up and tell him that I'm experiencing side effects that means I might have to change meds already and might have to go in to see him again sooner. I know such things are necessary and I should just deal with it, but the anxiety….argh!!!

3 Comments
  1. smh2010 11 years ago

    Ugh i hate side effects.  I think it is totally possible the meds could be giving you several side effects.  Of course you have to go to doc, but I had increased anxiety on my meds as well.  On one drug i would start to cry for no reason and fell ill at ease.  Once I stopped that drug I haven't experienced it since.  Unfortunately, I was told that the side effects of many anti anxiety drugs is increased anxiety oddly enough.  Here's hoping you get a coctail that suits you well. 

    |
    0 kudos
  2. RandomGirl 11 years ago

    Which came first? The chicken or the egg? \"\"

    How long have you been taking prozac? Usually the side effects happen when you first start taking it, so if you have been on it for a while, it may be something else. If you recently started taking it, then they may even go away once your body adjusts to the new chemicals!

    My personal belief is that anxiety is never about nothing. For me there is always a thought, an incident, or an upcoming event that makes it start. Does any of that seem to fit your situation?

    |
    0 kudos
  3. giru 11 years ago

    yeah i found a whole bunch of side effects on the internet. i finally went to my appointment with the psychiatrist today and she gave me fluoxetine. I was pretty worried about side effects and i asked her about it. she said the side effects are irreversilble so if they are too intolerable i could get off the meds. weird dreams seem to be a common one. i'm looking forward to starting treatment because i feel i'm doing something about it, but at the same time I'm a little preocupied with this issue.

    |
    0 kudos

Leave a reply

© 2021 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account